Nebraska, 2024Tornado and Hail in Nebraska, July 3, 2024
July 3, 2024 · NWS LBF · 24 events in 9 counties and zones
Thunderstorms developed around midday over portions of the northwestern Sandhills and north central Nebraska. These storms developed ahead of a weak cold front and approaching upper level trough of low pressure.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $21,000
- Crop damage
- $30,000
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed around midday over portions of the northwestern Sandhills and north central Nebraska. These storms developed ahead of a weak cold front and approaching upper level trough of low pressure. As the afternoon progressed, storms intensified, becoming severe, then persisted into the evening hours across the Sandhills into southwestern Nebraska. Hail up to ping pong ball size, thunderstorm wind gusts to 60 MPH and a tornado were reported with these storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 3, 1:29 PM CST, 50 minutes earlier. Its key messages:
- Strong to severe thunderstorms will threaten early Independence Day activities Wednesday evening into early Thursday with large hail, damaging winds, and a tornado or two all possible.
- Locally heavy rainfall will be possible tonight, favoring areas north of Highway 2.
- Rain and thunderstorm chances return to the area Saturday into Sunday with the threat for severe weather uncertain.
Area forecast discussion, Jul 3, 1:29 PM CST, 50 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
229 PM CDT Wed Jul 3 2024
.KEY MESSAGES...
- Strong to severe thunderstorms will threaten early
Independence Day activities Wednesday evening into early
Thursday with large hail, damaging winds, and a tornado or two
all possible.
- Locally heavy rainfall will be possible tonight, favoring
areas north of Highway 2.
- Rain and thunderstorm chances return to the area Saturday into
Sunday with the threat for severe weather uncertain.
&&
.SHORT TERM /THROUGH THURSDAY NIGHT/...
Issued at 228 PM CDT Wed Jul 3 2024
Immediate concern focuses on the threat for severe weather across
much of western and central Nebraska through late tonight.
Expansive troughing stretching from the Hudson Bay southwest into
the northern Rockies. Meanwhile, strong ridging remains in place
across the southeast CONUS with strong ridging working onto the West
Coast that will have large implications in the extended forecast.
For Wednesday afternoon and evening...thunderstorms are ongoing
across much of the Sandhills into the central Panhandle. Early
activity was largely driven by broad warm air advection. Storms
developed in an environment with steep mid-level lapse rates
promoting moderate instability. Even so, storms were fairly pulsey in
nature with some instances of small hail being noted. On the
backside of departing high pressure, southerly flow has
reestablished itself across our western zones with southerly winds
observed at IML/OGA. This is helping reinforce low-level moisture
with dew points in the middle 50s but upstream observations show low
to middle 60s dew points working in. With increasing mid-level lapse
rates likely exceeding 7 C/km by late afternoon and approaching 8.5
C/km overtop increasing low-level moisture, instability should
continue to climb with MLCAPE values progged to reach the 2500-3500
j/kg range. Fairly steady h5 flow will support deep layer shear of
30 to 40 knots, more than sufficient for updraft organization.
Forecast hodographs show fairly long and straight shear profiles
supportive of splitting supercells. Strong low-level storm inflow
would be supportive of larger updrafts with large CAPE values in the
hail growth zone. Shear aloft, explicitly the 2-7km layer, drops off
with eastward extent and so the greatest environment for hail should
be early in the event for areas west of Highway 83. SPC Mesoanalysis
depicts the greatest DCAPE values across southwest Nebraska and this
is likely south of the effective instability gradient working across
the Sandhills. This is likely where the greatest concern exists for
surface based supercells capable of damaging wind gusts. As the
evening low-level jet increases, hodograph curvature and length will
increase with an increasing threat for a tornado or two. This threat
will be greatest in storms remaining discrete. Eventually, cold pool
mergers should promote upscale growth into a west to east moving MCS
by early this evening. This is likely when the damaging wind threat
will maximize with various hi-res guidance showing good signals of
wind gusts at the surface. Storms should congeal and quickly track
east out of the area by Midnight tonight. Behind this round of
thunderstorms, a cool front will drop south into the area with a
second round of strong to briefly severe thunderstorms possible.
Moderate instability will remain in place with strong deep-layer
shear lingering. Forcing should be stronger with this round and so
have a second round of Definite (75%+) PoPs to account for this in
the Sandhills. Believe these storms would be elevated with poor low-
level lapse rates and thus be mainly a large hail threat. This will
need to be monitored closely as should these storms remain surface
based, all hazards will remain in place. With the potential for two
rounds of thunderstorms impacting a few locations, can't rule out
the threat for locally heavy rainfall. HREF ensemble guidance paints
fairly widespread 1-2" amounts across the northern Sandhills with
generally 0.50-1.50" for areas further south. While widespread Flash
Flooding is not anticipated as indicated by the Weather Prediction
Center Marginal Risk Excessive Rainfall Outlook, localized flooding
is plausible and folks camping for the holiday should be cognizant
of the overnight threat of severe weather as well as heavy rain.
Independence Day...morning rain and thunderstorms will likely be
ongoing to start the July 4th holiday in our east. Quick approaching
h5 trough axis will shunt everything east quickly though with most
activity likely wrapping up by midday. As an h5 low takes shape
across eastern South Dakota during the afternoon, will need to
monitor the potential for wrap around rain with general
thunderstorms working into our far northern zones along the South
Dakota border. Have kept PoPs limited to Chance (< 30%) to account
for lingering uncertainty in southward extent. Partly to mostly
cloudy skies with northerly winds should help keep temperatures on
the cooler side with afternoon highs only in the 70s to low 80s or
nearly 15 degrees below normal for early July. Dry conditions will
be expected for most locations for the bulk of the Holiday daytime
with little to suggest celebrations will be threatened at all by
hazardous weather. Quiet conditions continue into the overnight
with lows Thursday night falling into the 50s.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Issued at 228 PM CDT Wed Jul 3 2024
Friday through Sunday...deepening low pressure aloft will settle
across the western Great Lakes by early Friday. Mid-level subsidence
within amplifying northwesterly flow across the northern Plains will
herald a quiet day for Friday in the local area. This is aided by
modest high pressure nosing in from the west. Westerly downsloping
flow, normally favorable for compressional heating, will struggle to
boost daytime as h85 temperatures remain near to slightly below
normal climatological values. Fairly decent mixing of the boundary
layer is still expected as flow in the lowest 2km remains
unidirectional. This should help support mild temperatures under
partly cloudy skies during the afternoon with values ranging from
the middle 70s northeast to middle 80s southwest. A few modest
disturbances will traverse the region within the northwest flow.
These should reintroduce at least some low-end PoPs each day
Saturday and Sunday. Varying degrees of magnitude of these mid-level
features casts some uncertainty on expanse of precipitation chances.
Because of this, will maintain Slight Chance (< 35%) categories
initially with the upper-level disturbance Saturday and the trailing
cool front early Sunday. Highs on Saturday will recover to the
middle to upper 80s, but fall again within a modest CAA regime post-
frontal Sunday with forecast highs generally in the 70s and low 80s.
Cannot completely rule out the threat for severe weather on Saturday
as ample instability and deep-layer shear will be in place. The
local area will likely reside just west of the greatest overlap of
instability and shear. Folks should monitor this potential in the
coming days, especially as many remain out for the post-holiday
weekend.
Monday and beyond...the extended forecast will be dominated by high
amplitude ridging situated upstream with broad north-northwesterly
flow across the central and northern Plains. Even with this in
place, the associated thermal ridge with the aforementioned large
scale high pressure to the west should remain west of the forecast
area. Temperatures at h85 will generally favor near to below normal
values as a wave of Canadian high pressure systems drop south
through the region. This in tandem with the lack of any appreciable
mid-level disturbance within a anomalously dry environment will
support generally dry conditions for Days 5 through 7. Signals for
any large-scale system impacting the immediate area are hard to come
by. Ensemble guidance, including the NBM by way of the EPS/GEFS
solutions, show very limited probabilities for rain with generally
less than 20% of ensemble members from respective suites showing
0.1" or more QPF for any particular day. At the same time, as upper-
ridging strengthens, the thermal ridge will encompass more of the
central Rockies and eventually the High Plains towards the middle
and end of next week. This translates to moderating temperatures
with a return to seasonable values likely by Tuesday/Wednesday and
potentially reach above normal values by Thursday/Friday. This is
reflected well in the latest Climate Prediction Center showing below
normal temperatures favored for the 6-10 Day outlook but flipping to
above normal temperatures favored for the 8-14 Day outlook with
below normal precipitation favored for both outlooks.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1231 PM CDT Wed Jul 3 2024
Multiple rounds of showers and thunderstorms are expected across
western and north central Nebraska this afternoon and evening. For
the most part, VFR conditions should prevail, however, areas of
showers and thunderstorms may bring MVFR to brief IFR conditions.
Timing for precipitation is based on the highest confidence in PoPs,
but amendments may be required depending on when and where storms
initiate. As thunderstorms clear out, showers and stratus is likely
to linger through the morning hours, before skies are expected to
clear up.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...NMJ
LONG TERM...NMJ
AVIATION...Richie
Hazardous weather outlook, Jul 3, 9:48 AM CST, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1048 AM CDT Wed Jul 3 2024
NEZ004>010-022>029-035>038-056>059-069>071-094-041600-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1048 AM CDT Wed Jul 3 2024 /948 AM MDT Wed Jul 3 2024/
This Hazardous Weather Outlook is for portions of western and north
central Nebraska.
.DAY ONE...This afternoon and tonight.
Isolated to scattered severe thunderstorms will be possible across
western Nebraska in the early afternoon hours. Thunderstorms will
advance eastward through the afternoon and evening and increase in
coverage. Scattered to widespread severe thunderstorms are likely by
mid afternoon and evening across the area. Damaging winds, large
hail 2 inches or greater in diameter, and a few tornadoes are all
possible, along with heavy rainfall that could lead to localized
flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Beyond Wednesday night, there are additional chances for a few
thunderstorms at times, though the severe threat appears low at this
time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Jul 3, 11:27 AM CST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service North Platte NE
1227 PM CDT Wed Jul 3 2024
NEZ094-031800-
Western Cherry NE-
1227 PM CDT Wed Jul 3 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHERRY COUNTY
THROUGH 100 PM CDT...
At 1226 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Medicine Lake, or 32 miles southeast of Gordon,
moving east at 15 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Medicine Lake, Indian Hill, Schoolhouse Lake, Highway 61 crossing the
Snake River, and Steer Creek Campground.
This includes Highway 61 between mile markers 195 and 206.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4249 10173 4266 10174 4282 10115 4249 10107
TIME...MOT...LOC 1726Z 267DEG 11KT 4260 10164
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
Special weather statement, Jul 3, 12:16 PM CST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service North Platte NE
116 PM CDT Wed Jul 3 2024
NEZ094-031900-
Western Cherry NE-
116 PM CDT Wed Jul 3 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CHERRY COUNTY THROUGH
200 PM CDT...
At 116 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Medicine Lake, or 40 miles southeast of Martin,
moving east at 20 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Schoolhouse Lake, Steer Creek Campground, and Anderson Bridge State
Wildlife Management Area.
This includes Highway 97 between mile markers 108 and 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4255 10138 4275 10138 4282 10090 4253 10089
TIME...MOT...LOC 1816Z 255DEG 17KT 4267 10131
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
Special weather statement, Jul 3, 12:41 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service North Platte NE
141 PM CDT Wed Jul 3 2024
NEZ005-094-031930-
Eastern Cherry NE-Western Cherry NE-
141 PM CDT Wed Jul 3 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHERRY COUNTY
THROUGH 230 PM CDT...
At 141 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles west of Brownlee, or 18 miles north of Mullen, moving east at
30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brownlee, Marsh Flat, Highway 97 crossing Big Creek, and Highway 83
crossing Goose Creek.
This includes the following highways...
Highway 97 between mile markers 79 and 92.
Highway 83 between mile markers 176 and 178, and near mile marker
181.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
north central Nebraska.
&&
LAT...LON 4221 10105 4239 10106 4245 10054 4218 10054
TIME...MOT...LOC 1841Z 266DEG 24KT 4231 10096
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 3, 1:27 PM CST, 52 minutes before
Special Weather Statement
National Weather Service North Platte NE
227 PM CDT Wed Jul 3 2024
NEZ094-032015-
Western Cherry NE-
227 PM CDT Wed Jul 3 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CHERRY COUNTY
THROUGH 315 PM CDT...
At 227 PM CDT, Doppler radar was tracking a strong thunderstorm near
Medicine Lake, or 37 miles east of Gordon, moving northeast at 20
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Medicine Lake, Indian Hill, Schoolhouse Lake, and Steer Creek
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
north central Nebraska.
&&
LAT...LON 4253 10149 4267 10165 4292 10130 4273 10104
TIME...MOT...LOC 1927Z 230DEG 19KT 4265 10149
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHLocal storm report, Jul 3, 1:55 PM CST, 24 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
255 PM CDT Wed Jul 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM Hail 8 NW Brownlee 42.36N 100.75W
07/03/2024 E0.50 Inch Cherry NE Public
Time estimated from radar.
&&Event by event
15 hail, 6 thunderstorm wind, 2 funnel cloud, 1 tornado. Local standard time, as filed.
Funnel Cloud, Cherry
- When
- July 3, 2:19 PM CST
- Where
- Cherry County, 15.99 mi W of Merritt Res
- Reported by
- Emergency Manager
- Coordinates
- 42.670, -101.240
Emergency manager passed on a report from a spotter of a funnel cloud that lifted back into the thunderstorm without touching down.
Hail, Cherry
- When
- July 3, 2:30 PM CST
- Where
- Cherry County, Merriman
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.920, -101.700
Trained spotter reported heavy rain along with nickel sized hail.
Hail, Cherry
- When
- July 3, 2:41 PM CST
- Where
- Cherry County, Merriman
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.920, -101.700
Trained spotter reports quarter size hail in Merriman.
Hail, Brown
- When
- July 3, 2:51 PM CST
- Where
- Brown County, 11.79 mi S of Johnstown
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.400, -100.050
Hail, Cherry
- When
- July 3, 2:57 PM CST
- Where
- Cherry County, 2.63 mi ENE of Merritt Res
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.640, -100.880
Report via social media. Time estimated from radar.
Hail, Cherry
- When
- July 3, 3:02 PM CST
- Where
- Cherry County, 3.56 mi E of Merritt Res
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 42.630, -100.860
Social media report. Time estimated from radar.
Hail, Cherry
- When
- July 3, 3:17 PM CST
- Where
- Cherry County, 2.07 mi S of Cody
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.900, -101.250
Spotter estimated quarter sized hail at this location. Time estimated from radar.
Funnel Cloud, Cherry
- When
- July 3, 3:23 PM CST
- Where
- Cherry County, 14.65 mi ESE of Merritt Res
- Reported by
- Trained Spotter
- Coordinates
- 42.580, -100.650
Reported via spotter network.
Hail, Cherry
- When
- July 3, 3:30 PM CST
- Where
- Cherry County, 14.05 mi S of (Vtn)miller Fld Vale
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 42.650, -100.600
Thunderstorm Wind, Garden
- When
- July 3, 2:49 PM MST
- Where
- Garden County, 6.11 mi SSW of Oshkosh
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.340, -102.380
Thunderstorm Wind, Keith
- When
- July 3, 3:15 PM MST
- Where
- Keith County, 5.76 mi E of Lake Mc Conaghy
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.260, -101.690
Fire department estimates wind gusts of 60 MPH at this location.
Hail, Brown
- When
- July 3, 4:43 PM CST
- Where
- Brown County, 3.6 mi SSW of Ainsworth
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.500, -99.870
Thunderstorm Wind, Lincoln
- When
- July 3, 5:10 PM CST
- Where
- Lincoln County, 2.08 mi SE of North Platte
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 41.130, -100.750
Large tree limb blocking the road on the east side of North Platte. Time estimated from Radar.
Hail, Perkins
- When
- July 3, 4:14 PM MST
- Where
- Perkins County, 3.43 mi ENE of Venango
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.790, -101.970
Spotter reported ping pong ball sized hail at this location.
Tornado, Custer
- When
- July 3, 5:25 PM CST
- Where
- Custer County, 11.75 mi S of Arnold
- Rating
- EFU
- Path length
- 0.01 mi
- Path width
- 10 yd
- Reported by
- Emergency Manager
- Coordinates
- 41.260, -100.200
Weak tornado briefly touched down. No damage reported.
Hail, Frontier
- When
- July 3, 6:02 PM CST
- Where
- Frontier County, 0.69 mi S of Eustis
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.660, -100.030
Report via social media. Time estimated from radar.
Hail, Frontier
- When
- July 3, 6:05 PM CST
- Where
- Frontier County, 2.09 mi NW of Eustis
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.690, -100.060
Thunderstorm Wind, Frontier
- When
- July 3, 6:20 PM CST
- Where
- Frontier County, Eustis
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Public
- Coordinates
- 40.670, -100.030
Home weather station reported a 59 MPH wind gust at this location.
Thunderstorm Wind, Sheridan
- When
- July 3, 7:37 PM MST
- Where
- Sheridan County, 3.75 mi SE of Hay Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.640, -102.630
Trained spotter estimated 60 MPH winds at this location.
Hail, Sheridan
- When
- July 3, 7:45 PM MST
- Where
- Sheridan County, 0.86 mi SW of Hay Spgs
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 42.670, -102.690
Highway 87 covered by hail 1 mile south of Hay Springs. Hailstones measured up to the size of quarters.
Hail, Sheridan
- When
- July 3, 7:48 PM MST
- Where
- Sheridan County, 2.57 mi SE of Hay Spgs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.650, -102.650
Thunderstorm Wind, Sheridan
- When
- July 3, 7:50 PM MST
- Where
- Sheridan County, 0.86 mi SW of Hay Spgs
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Crop damage
- $30,000
- Reported by
- Public
- Coordinates
- 42.670, -102.690
Wind gusts estimated at 70 MPH blew off a roof on a shed, and downed a tree at this location. Vehicle and crop damage reported from wind and hail at this location.
Hail, Sheridan
- When
- July 3, 8:03 PM MST
- Where
- Sheridan County, 15.21 mi S of Rushville
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 42.500, -102.440
Report via social media. Time estimated from radar.
Hail, Sheridan
- When
- July 3, 8:21 PM MST
- Where
- Sheridan County, 25.81 mi S of Gordon
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.430, -102.130
Delayed report from social media. Time estimated from radar.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 3 to 12, 202442 deaths · 7 events
- Heat in Arizona, July 3 to 4, 20243 deaths · 4 events
- Damaging Winds in Kansas, July 3 to 4, 20241 death · 3 injured · 71 kt wind · 32 events
- Excessive Heat in California, July 3 to 12, 20241 death · 1 injured · 7 events
- Wildfire in Idaho, July 3 to 13, 2024$7.0 million · 1 event
- Tornado and Hail in Missouri, July 3, 2024$1.0 million · EF0 · 12 events
- Excessive Heat in Mississippi, July 3 to 4, 202444 events
- Excessive Heat in Tennessee, July 3 to 4, 202442 events
- Flash Flooding and Damaging Wind in Indiana, July 3, 2024$55,000 · 56 kt wind · 4 events
- Tornado and Flash Flood in Kentucky, July 3 to 4, 2024EF1 · 4 events
- Excessive Heat and Heat in Kentucky, July 3 to 4, 202423 events
- Excessive Heat in Arkansas, July 3 to 4, 202420 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1196572, 1196575, 1196576, 1196577, 1196578, 1196579, 1196580, 1196574, 1196581, 1196591, 1196592, 1196582, 1196594, 1196584, 1196593, 1196585, 1196586, 1196596, 1196595, 1196587, 1196588, 1196597, 1196589, 1196590.